Alert archive / California / Beach Hazards Statements in 2015
Beach Hazards Statement 14, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Aug 25, 2015, 9:16 AM PDT for Orange County, San Diego County, California. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2015, 9:16 AM PDT (16:16 UTC)
- Expired
- Aug 25, 2015, 5:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WHUS46 KSGX 251616 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 916 AM PDT TUE AUG 25 2015 ...LIGHTNING POSSIBLE NEAR THE BEACHES TODAY... .SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE AREA WILL CREATE THE POSSIBILITY OF DANGEROUS LIGHTNING ALONG THE SAN DIEGO AND ORANGE COUNTY BEACHES THROUGH 5 PM THIS AFTERNOON. CONDITIONS WILL IMPROVE BY EARLY THIS EVENING. CAZ043-552-260000- /O.NEW.KSGX.BH.S.0014.150825T1616Z-150826T0000Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 916 AM PDT TUE AUG 25 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR POSSIBLE LIGHTNING ALONG THE BEACHES...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * LIGHTNING...CHANCE FOR LIGHTNING ALONG THE ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES. * TIMING...THROUGH 5 PM PDT THIS AFTERNOON. * IMPACTS...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND AND CLOUD TO WATER LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ JJT HTTP://WWW.WEATHER.GOV/SAN DIEGO
1 follow-up statement
357 WHUS46 KSGX 252347 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 447 PM PDT TUE AUG 25 2015 CAZ043-552-260100- /O.EXP.KSGX.BH.S.0014.000000T0000Z-150826T0000Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 447 PM PDT TUE AUG 25 2015 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE THUNDERSTORM THREAT HAS DIMINISHED THIS EVENING AND LIGHTNING IS NO LONGER EXPECTED AT THE BEACHES. THE BEACH HAZARDS STATEMENT WILL BE ALLOWED TO EXPIRE AT 5 PM. $$ SS HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 8:19 AM PDT, 57 minutes earlier.
Area forecast discussion, Aug 25, 8:19 AM PDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 819 AM PDT TUE AUG 25 2015 .SYNOPSIS... A WEAK DISTURBANCE AND MOISTURE IN A MONSOONAL FLOW ALOFT WILL RESULT IN MORE CLOUDS...ALONG WITH A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS THROUGH TONIGHT. A DRIER SOUTHWEST FLOW WILL DEVELOP ON WEDNESDAY...HELPING TO CLEAR THE HIGHER CLOUDS...BUT LINGERING MOISTURE AND INSTABILITY WILL CONTINUE A CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS. BUILDING HIGH PRESSURE OVER THE SOUTHWEST WILL MEAN DRY AND VERY WARM WEATHER FOR THE REMAINDER OF THE WEEK. A DEEPENING UPPER-LEVEL LOW PRESSURE TROUGH ALONG THE WEST COAST WILL BRING COOLER WEATHER AND STRONGER ONSHORE FLOW EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... FORECAST UPDATED TO TRIM MAX TEMPS IN THE LOWER DESERTS AND ADJUST SHWR/TSTM WORDING... MID AND HIGH LEVEL CLOUDS WERE WIDESPREAD THIS MORNING OVER THE REGION. RADAR INDICATED SOME SCATTERED LIGHT RETURNS DRIFTING FROM SE TO NW WHICH MAY BE REACHING THE GROUND AS A FEW SPRINKLES...BUT NO MEASURABLE RAINFALL WAS REPORTED THROUGH 8 AM PDT. FARTHER TO THE SE...IR SATELLITE IMAGERY SHOWED COOLING TOPS OVER NORTHERN BAJA ASSOCIATED WITH AN MCS. THE COLDEST TOPS WERE DRIFTING WNW...BUT EXPECT THE HIGHER CLOUDS TO BE DRAWN OVER THE CWA TODAY DUE TO THE SE FLOW ALOFT. THE 12Z MIRAMAR SOUNDING SHOWED A NICE PW JUMP TO 1.46 INCH...BUT MUCH OF THIS WAS ABOVE 10K FT. WINDS WERE LIGHT AND VARIABLE BELOW 5K FT...BECOMING SE AROUND 10 KT ABOVE 8K FT. A 9 DEGREE C INVERSION WAS BASED NEAR 1100 FT...WHICH WAS ANOTHER 200 FT LOWER THAN YESTERDAY. THERE WAS SOME MID-LEVEL INSTABILITY BUT THE LFC WAS ABOUT 14K FT AND POTENTIAL INSTABILITY PARAMETERS WERE MODEST...EVEN AFTER MODIFYING FOR DAYTIME HEATING. SURFACE PRESSURE RADIENTS WERE 3-5 MBS ONSHORE TO THE LOWER DESERTS...AND WEAKER TO THE NE. WINDS WERE LIGHT. BASED ON THE 12Z SOUNDING...THE MAIN CONCERN FROM ANY CONVECTION TODAY WILL AT LEAST BEGIN AS DRY LIGHTNING STRIKES AND MICROBURST WINDS...UNTIL THE 10K FT DRY LAYER MOISTENS UP. ADDITIONALLY...THE EXTENSIVE CLOUD COVER EXPECTED SHOULD BE AN INHIBITING FACTOR FOR ANY DEEP CONVECTION IN MANY AREAS. IF WE DO GET SIGNIFICANT BREAKS HOWEVER...A FEW THUNDERSTORMS SHOULD GET GOING. WE EXPECT THE ATMOSPHERIC PROFILE TO TRANSITION TO ONE MORE SUPPORTIVE OF THUNDERSTORMS WITH LOCALLY HEAVY RAIN. IF NOT TODAY...THEN ON WEDNESDAY. THE HIRES MODELS CONFIRM THIS TREND IN ALL OF THE LATEST RUNS. ANY THUNDERSTORMS ON WEDNESDAY WILL BE CONFINED TO THE HIGHER MTN RIDGES AND DESERTS. THE GLOBAL MODELS STILL SHOW THE STRONG SUBTROPICAL HIGH CENTER DEAMPLIFYING MERIDIONALLY AND SHIFTING TO THE SW WITH AN EAS- WEST AXIS ALIGNED ACROSS NORTHERN MEXICO AND TEXAS. 500 MB HEIGHTS INCREASE MARGINALLY OVER SOCAL...PEAKING AROUND 593 DM ON THU...THEN SLOWLY FALLING AS THE DEEP TROUGH OFF THE WEST COAST SWINGS SLOWLY INLAND. THIS WILL MEAN VERY WARM AND DRY WEATHER ACROSS THE SOUTHLAND INTO THE WEEKEND...FOLLOWED BY A BUILDING MARINE LAYER AND COOLER CONDITIONS EARLY NEXT WEEK. && .AVIATION... 251500Z...COAST/VALLEYS...AREAS OF LOW CLOUDS WITH BASES AROUND 1000 FEET MSL AND TOPS TO 2000 FEET THIS MORNING. EXPECT LOW CLOUDS TO CLEAR BY 18Z. LOW CONFIDENCE IN RETURN OF COASTAL LOW CLOUDS TONIGHT...WITH MOSTLY PATCHY COVERAGE. ACROSS THE REGION...WIDESPREAD CLOUDS AOA 10000 FEET WILL CONTINUE THROUGH THIS EVENING. LIGHT SHOWERS ARE POSSIBLE FROM THESE CLOUDS. ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY IN MOUNTAINS AND DESERTS DURING THE AFTERNOON. TSTORM BASES WOULD BE AROUND 9000 FEET WITH LAYERS TO 40000 FEET. GUSTY AND ERRATIC WINDS ARE POSSIBLE WITH STORMS...ALONG WITH BRIEF PERIODS OF LOCALLY HEAVY RAINFALL. TSTMS COULD ALSO PRODUCE AREAS OF REDUCED VIS IN THE DESERTS...WITH BLOWING DUST AND SAND. CHANCES OF TSTMS WILL DECREASE BY 00-02Z. && .MARINE... 800 AM...ISOLATED TSTMS ARE POSSIBLE OVER THE COASTAL WATERS TODAY. OTHERWISE...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH SATURDAY. && .SKYWARN...SKYWARN ACTIVATION MAY BE REQUESTED LATER TODAY FOR THE THREAT OF THUNDERSTORMS...PRIMARILY OVER THE MOUNTAINS. WEATHER SPOTTERS ARE ENCOURAGED TO REMAIN ALERT TO THE LATEST WEATHER FORECASTS AND POSSIBLE SKYWARN ACTIVATION. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JAD AVIATION/MARINE...PG
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:04 PM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 29 hr |
Nearby
Beach Hazards Statements in California, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.